Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 120, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 5, 2000, 6:06 AM CDT for Murray County, Minnesota. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 6:06 AM CDT (11:06 UTC)
- Expired
- Jul 5, 2000, 6:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Murray County, MN
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:10 AM CDT | Thunderstorm Wind 52 E | Slayton, MN | |
| Jul 5, 6:35 AM CDT | Thunderstorm Wind 52 E | Dovray, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 051108 SVRFSD MNC101-051130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 606 AM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN SOUTHWEST MINNESOTA * UNTIL 630 AM CDT * AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF CURRIE...OR ABOUT 10 MILES NORTH OF SLAYTON...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLAYTON AROUND 615 AM CDT DOVRAY AND AVOCA AROUND 620 AM CDT THIS STORM IS CAPABLE OF PRODUCING DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 5, 2:55 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 255 AM CDT WED JUL 5 2000 WITH NONE OF THE 00Z MDLS SHOWING QPF FOR THE CURRENT TSTMS IN NERN AND CNTRL SD...HOW MUCH STOCK DO YOU PUT IN THEM FOR THE REST OF THE FCST? MDLS HAVE HAD A DIFFICULT TIME WITH THE CURRENT PATTERN THE PAST FEW DAYS AND WL ONCE AGAIN NEED TO BROAD BRUSH POPS AFT THIS MRNGS TSTMS DISSIPATE. LUCKILY MDLS ARE IN BETTER AGREEMENT THAN PAST DAYS FOR THE FIRST 36 HRS WITH TIMING THE MAIN FCST CHALLENGE. HAVE SIDED WITH THE DETAILS PROVIDED BY THE ETA...BUT LIKE THE TIMING THE NGM/AVN PROVIDED WHICH ARE ABT 6 HRS SLOWER THAN THE ETA. ALL 3 MDLS SHOW A MID-LVL VORT MAX MOVING FM THE NEB PANHANDLE THROUGH SCNTRL SD INTO ERN SD. AM SOMEWHAT SUSPICICOUS OF THIS FEATURE...BUT 06Z RUC CONTINUE THE TREND. WITH PLENTY OF MOISTURE...INSTABILITY...AND BOUNDARIES FOR FOCUS...SCT TSTMS REMAIN IN THE FCST FOR THIS AFTN INTO TNGT. MAIN FOCUS OF ACTIVITY SHOULD HOLD FOR THIS EVE/TNGT...BUT COULD START EARLIER DURING THE AFTN IN SCNTRL SD. ALL 3 MDLS SUGGEST MOST OF THE PCPN SHOULD BE CONFINED TO FAR ERN CWA AND HAVE REMOVED POPS IN WRN/CNTRL CWA FOR THU. FOR TEMPS...HI HUMIDITY HAS SEEMED TO KEEP AFTN TEMPS FM RISING AS HIGH AS POTENTIAL WOULD SUGGEST. OVERALL WENT WITH A COMPROMISE OF THE VARIOUS GUIDANCES...WITH A SLIGHT COOL BIAS THAT LEANS TOWARD THE COOLER FWC. .FSD...NONE BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:29 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.